News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Unexplained muscle cramps,twitching,neuro symptoms


 SoTired76 - Sat Mar 01, 2008 3:47 pm

I did put a post through, but it does not show. I will try to make this as short as possible. I have been to a neurologist been checked for MS, etc. Those things are fine. I am very worried that something is wrong. I have been having tingling sensations in my feet and hands and face. I have been having muscle cramping (mostly in my legs), so badly that my husband has to bend my foot back. It is happening 3-4 times a day sometimes. I have been having muscle twitching. I have weakness and tremor especially isolated to my left hand. But, I am getting twitching elsewhere. I feel weak and tired. I am thirsty. I have weird cravings, including salt. At times I get shaky in my hands. The weirdest thing is seizure time episodes, almost like a blackout. My eegs were fine. I feel like I get hit in the head, or a rushing/electrical feeling and cannot talk or move sometimes for a few seconds. I also have fallen on and off. This has been going on for almost two years. I have to see a new Primary Care doctor, but I need to know what I should do as far as if this is something that shouldn't keep being let go. Also, I have at times had an irregular heart rate which seems to be under control with Lopressor. Please forgive if the other post is still there. Thank You
 Cynthia H, RN - Thu Mar 20, 2008 6:19 pm

Make sure that your Potassium is also checked. If you are thristy, you could be drinking so much fluids that you are washing out your Potassium. Potassium is one of the 4 positive catioins that are necessary for your heart to beat properly. Your electrolytes may be out of wack and need to be checked. (The other positive cations are Magnesium and Sodium and Calcium- all electrolytes... that need to be in balance.)
 SoTired76 - Sun Mar 23, 2008 7:40 am

Thank you Cynthia. This does seem to be the problem but by the time they checked my levels I had started taking potassium and magnesium on my own because I didn't know what else to do and I was having to force myself to remain hydrated. This extreme just started in the last few weeks, but I suspect this had been a downward spiral from when all the other symptoms had started. Very recently I have been losing a lot more fluid on some days more than others. I know there is something wrong with my kidneys, although I am not sure what else may be going on. I am very scared, but I took it upon myself to see a nephrologist before my new internist had even seen me a second time. I knew something was wrong when my sides and below my ribs started hurting. The kidney doctor told me to keep taking the magnesium then if it was helping me feel better, because the serum levels do not actually reflect the amount um in your body...can't remember. So I really appreciate your feedback. I am so scared right now and I just want to feel a little better. From what I do know is it appears I have kidney stones, and at least one kidney (my right one is backed up) All my bloodwork was ok for the most part but my BUN/Creatinine ratio was a little high. I just wish the neurologist would have considered some other things that could have caused this sooner. But, that is ok...I just hope it isn't anything really bad. Either way God bless and have a Happy Easter.
Chelle

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here